Thunderstorm Wind, Madison
- When
- June 15, 2:00 PM EST to 2:02 PM EST
- Where
- Madison County, Anderson
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.100, -85.683
Trees were downed as a squall line moved across Anderson.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 15, 3:26 AM EST, 10 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 326 AM EST FRI JUN 15 2001 SFC ANALYSIS SHOWS CDFNT JUST W OF MS RVR AND RADAR DEPICTS NRMS TSRA AHD OF CDFNT OVR IL. MAIN FCST PROBLEM IS THE CHCS OF TSRA OVR THE FCST AREA TDA. 00Z ETA/NGM/AVN MODELS QUITE SIMILAR IN DEPICTING CDFNT MOVG ACRS THE FA THIS AFTN. ACCOMPANYING UPR TROF ALSO MOVS OVR THE FA THIS AFTN AND EVE. AVN IS A LITTLE BIT FASTER THAN THE ETA/NGM WITH THIS WHILE THE ETA APPRS TO BE THE SLOWEST. GIVEN RECENT SLOW MOVMT...WL TEND TWD THE ETA FOR THIS FCST. THIS PLACES THE CDFNT OVR THE EXTREME ERN FA BY 00Z THIS EVE. MDT INSTABILITY AND MOISTURE CONV WILL BE ASSOCIATED WITH THE CDFNT PSG THIS AFTN. THUS...TEND TO AGREE WITH THE NGM/AVN MOS LKLY POPS. CAN ALSO UNDERSTAND SPC OTLK OF SLGT RISK OF SVR...AND WL MNTN PSBLTY OF STG STMS IN FCST. OTR CONCERN IS HVY RAFL WITH TSRA AS PRECIP WATER IS ARND 1.75 INS AS CDFNT PASSES. FOR NOW...BLV HVY RAFL WUD GENLY BE BRF AND NOT A FLOODING CONCERN. WL CARRY A SML CHC -TSRA THIS EVE OVR EXTREME E ZONES...OTRW CLRG SKIES TNGT. SAT WL BE NOTICEABLY LESS HUMID AS DRIER AMS MOVS OVR THE FA. FOR TEMPS...PREFER A BLEND OF THE NGM/AVN MOS AND MESOETA SFC TEMPS. THE 3 OF THESE ARE GENLY CLOSE THRU FCST...THO NGM MOS APPRS A BIT TOO WRM SAT. HAVE GENLY FCST CLOSER TO THE COOLER AVN MOS AND MESOETA SFC TEMPS FOR SAT. TEMPS SHUD STILL RCH THE MID 80S TDA DgESPITE TSRA AS CURRENT RDGS ARE STILL IN THE MID 70S. .IND...NONE. ZIMMERMAN
INZ021-028>031-035>049-051>057-060>065-067>072-151830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1230 PM EST FRI JUN 15 2001 ...SEVERE THUNDERSTORM WATCH IS NO LONGER OVER WEST CENTRAL INDIANA WEST OF A LINE FROM 15 MILES EAST OF A LINE FROM LAFAYETTE TO SPENCER... ...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT OVER THE REST OF CENTRAL INDIANA ALONG AND NORTH OF A LINE FROM BLOOMINGTON TO GREENSBURG UNTIL 400 PM EST... AT 1230 PM EST A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 15 MILES WEST OF KOKOMO TO 20 MILES WEST OF DOWNTOWN INDIANAPOLIS TO JUST WEST OF BEDFORD. THESE THUNDERSTORMS WERE MOVING EAST AT 25 MPH AND WILL MOVE INTO THE KOKOMO...INDIANAPOLIS AND BLOOMINGTON AREAS BEFORE 100 PM EST. SO FAR THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER. HOWEVER THERE HAVE BEEN SEVERAL REPORTS OF ONE HALF TO THREE QUARTER INCHES OF RAIN. HEAVY RAINFALL COULD LAST UP TO A HALF H0OUR ONCE THE STORMS ARRIVE. GUSTY WINDS AND SMALL HAIL IS ALSO POSSIBLE FROM THESE STORMS. HENDRICKSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EST FRI JUN 15 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1238 PM AMO IN HEAVY RAIN
06/15/01 HENDRICKS 1.10 INCHES OF
RAINFALL. EVENT
DURATION 30 MINUTES.
JPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1253 PM EST FRI JUN 15 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 PM CARMEL IN TORNADO
06/15/01 HAMILTON UNCONFIRMED . REPORTED
BY PUBLIC AT 106TH AND
MICHIGAN ROAD.INZ021-030-031-037>042-046>049-054>057-062>065-070>072-151915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 112 PM EST FRI JUN 15 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 400 PM EST FOR COMMUNITIES EAST OF A LINE FROM DELPHI TO NEW WINCHESTER TO BLOOMINGTON TO BEDFORD... AT 110 PM EST A LINE OF THUNDERSTORMS EXTENDED FROM KOKOMO TO INDIANAPOLIS TO BEDFORD. THE LINE IS MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL MOVE INTO THE ANDERSON...SHELBYVILLE...COLUMBUS AND SEYMOUR AREA BY 130 PM EST. SO FAR THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER. HOWEVER THERE HAVE BEEN SEVERAL REPORTS OF ONE HALF TO THREE QUARTER INCHES OF RAIN. HEAVY RAINFALL COUWLD LAST UP TO A HALF HOUR ONCE THE STORMS ARRIVE. GUSTY WINDS AND SMALL HAIL IS ALSO POSSIBLE FROM THESE STORMS. SALLY
INZ021-030-031-037>042-046>049-054>057-062>065-070>072-151930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 127 PM EST FRI JUN 15 2001 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CARROLL... HOWARD...CLINTON...TIPTON...BOONE...HAMILTON...MARION...HENDRICKS... MORGAN AND JOHNSON COUNTIES... ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 400 PM EST FOR COMMUNITIES EAST OF A LINE FROM ELWOOD TO MOUNT COMFORT TO SHELBYVLLE... AT 130 PM EST A LINE OF THUNDERSTORMS EXTENDED ALONG A LINE FROM ANDERSON TO SHELBYVILLE TO NORTH VERNON. THE LINE IS MOVING EAST AND WILL MOVE INTO THE COMMUNITIES OF WINCHESTER...RUSHVILLE AND NORTH VERNON BY 230 PM EST. NO SEVERE WEATHER HAS BEEN REPORTED AT THIS TIME. HOWEVER...THERE HAVE BEEN REPORTS OF UP TO ONE AND A THIRD INCHES OF RAIN WITH THE STORMS. GUSTY WIND HAS BEEN THE MAIN THREAT WITH THIS LINE. SALLY
INZ021-030-031-037>042-046>049-054>057-062>065-070>072-151930- SPECIAL WEATHER STATEMENT...CORRECTED TO CLEAR BROWN AND MONROE CO NATIONAL WEATHER SERVICE INDIANAPOLIS IN 139 PM EST FRI JUN 15 2001 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CARROLL... HOWARD...CLINTON...TIPTON...BOONE...HAMILTON...MARION...HENDRICKS... MORGAN...JOHNSON...BROWN AND MONROE COUNTIES... ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 400 PM EST FOR COMMUNITIES EAST OF A LINE FROM ELWOOD TO MOUNT COMFORT TO SHELBYVLLE... AT 130 PM EST A LINE OF THUNDERSTORMS EXTENDED ALONG A LINE FROM ANDERSON TO SHELBYVILLE TO NORTH VERNON. THE LINE IS MOVING EAST AND WILL MOVE INTO THE COMMUNITIES OF WINCHESTER...RUSHVILLE AND NORTH VERNON BY 230 PM EST. NO SEVERE WEATHER HAS BEEN REPORTED AT THIS TIME. HOWEVER...THERE HAVE BEEN REPORTS OF UP TO ONE AND A THIRD INCHES OF RAIN WITH THE STORMS. GUSTY WIND HAS BEEN THE MAIN THREAT WITH THIS LINE.
The Indianapolis radar (KIND), 67 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed as a squall line moved across Anderson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248280.